MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER
Model Number 406948
Medical Device Problem Codes Difficult to Insert (1316); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the transseptal needle punctured through the introducer while inserted into the patient.Initially it was noted that difficulty was encountered while inserting the needle through the introducer.A stylet was not used with the needle.A new needle was used, but the same issue occurred.The introducer was then removed from the patient and a puncture was noted.The introducer was replaced and the procedure was able to be continued and completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 8f fast-cath introducer sheath and dilator were received for evaluation.The dilator and sheath were flushed with fluid and the dilator was inserted into the sheath.A brk needle/stylet assembly from current inventory was inserted and successfully advanced through the entire length of the dilator/sheath assembly with no resistance or functional anomalies noted.The damage is consistent with a failure to use a stylet/similar component during needle insertion.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the needle insertion difficulty and perforation is consistent with not following the instructions for use.
 
Additional Manufacturer Narrative
Additional information: b5.
 
Event or Problem Description
During the procedure, the transseptal needle punctured through the introducer while inserted into the patient.Initially it was noted that difficulty was encountered while inserting the needle through the introducer.A stylet was not used with the needle and the needle was pre-shaped.A new needle was used, but the same issue occurred.The introducer was then removed from the patient and a puncture was noted.The introducer was replaced and the procedure was able to be continued and completed with no adverse consequences to the patient.

Brand Name
FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13506189
Report Number3005334138-2022-00071
Device Sequence Number4073139
Product Code DYB
UDI-Device Identifier05414734203531
UDI-Public05414734203531
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number406948
Device Catalogue Number406948
Device Lot Number8056620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer02/04/2022
03/10/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date02/16/2022
03/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown